Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
169 Doctors are Online

What causes blood in stool while suffering from foot and mouth disease?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2009
Answered : 5151 Questions
I have been out of the hospital for three weeks after pericarditis and pneumonia. Last week, I contracted hand, foot and mouth disease. Today, I discovered that I have blood in my stool. Red. Can this be a complication from the enterovirus and have I become more susceptible to infections now?
Posted Thu, 9 Jan 2014 in General Health
Answered by Dr. Chobufo Ditah 2 hours later
Brief Answer: Please, monitor longer!!!! Detailed Answer: Hi and thank you so much for this query. I am so sorry to hear about these diseases that you have suffered of recently. I do hope you are getting better every other day. This infection has in no way caused you to be more susceptible to infections than before. This is not also a possible complication of the enterovirus infection. Blood is stool is relatively common and most causes are often transient. As a physician, I always ask me clients to monitor their stools and make sure this is a repetitive and constant. If it is not, I will generally not do anything. If it gets repetitive, then I will generally what to investigate it. For now, I will ask you to take a look at your stools over the next days. If it should persist, then I will recommend that you get consulted for this. Otherwise, I will ask you to not bother unless something else comes up. I wish you well.I hope you find this information useful. Thank you so much for using our services and feel free to request for more information if needed. Dr. Ditah, MD.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor